Alert archive / Texas / Winter Storm Warnings in 2006
Winter Storm Warning 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this winter storm warning at Nov 30, 2006, 12:46 AM CST for 4 counties in Texas; Lea County, New Mexico. It took effect at Nov 30, 2006, 1:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2006, 12:46 AM CST (06:46 UTC)
- In effect from
- Nov 30, 2006, 1:00 AM CST
- Expired
- Nov 30, 2006, 10:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Lea County, NM, Gaines County, TX, Howard County, TX, Mitchell County, TX, Scurry County, TX
The radar
The Midland/Odessa radar (KMAF), 77 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2679 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS44 KMAF 300646 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1246 AM CST THU NOV 30 2006 ...WINTER WEATHER ADVISORY TONIGHT SOUTHEAST NEW MEXICO PLAINS AND GUADALUPE MOUNTAINS... ...A STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER NEW MEXICO WILL MOVE SOUTHEAST OVERNIGHT TOWARD WEST TEXAS. AS THIS STORM APPROACHES...PERIODS OF SNOW WILL DEVELOP AND ACCUMULATE THREE TO SIX INCHES OF SNOW OVER CENTRAL AND NORTHERN LEA COUNTY...AND OVER GAINES COUNTY IN WEST TEXAS. ONE TO THREE INCHES OF SNOW IS EXPECTED TO FALL OVER THE GUADALUPE MOUNTAINS AND EDDY COUNTY PLAINS OF NEW MEXICO...AND ACROSS THE NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS IN WEST TEXAS. NMZ029-033-301100- /O.UPG.KMAF.SN.Y.0001.000000T0000Z-061130T1100Z/ /O.NEW.KMAF.WS.W.0001.061130T0700Z-061130T1100Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON 1146 PM MST WED NOV 29 2006 ...WINTER STORM WARNING IN EFFECT UNTIL 4 AM MST THURSDAY... ...SNOW ADVISORY NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 4 AM MST THURSDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. THREE TO SIX INCHES OF SNOWFALL CAN BE EXPECTED TO FALL BEFORE SUNRISE THURSDAY. STRONG NORTHERLY WINDS AROUND 20 TO 30 MPH WILL ALSO CAUSE AREAS OF BLOWING SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ TXZ045-301100- /O.NEW.KMAF.WS.W.0001.061130T0700Z-061130T1100Z/ GAINES- INCLUDING THE CITY OF...SEMINOLE 1246 AM CST THU NOV 30 2006 ...WINTER STORM WARNING IN EFFECT UNTIL 5 AM CST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 5 AM CST EARLY THIS MORNING. THREE TO SIX INCHES OF SNOWFALL CAN BE EXPECTED TO FALL BEFORE SUNRISE TODAY. STRONG NORTHERLY WINDS AROUND 20 TO 30 MPH WILL ALSO CAUSE AREAS OF BLOWING SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ NMZ034-TXZ046>048-050>053-301100- /O.EXB.KMAF.SN.Y.0001.061130T0700Z-061130T1100Z/ SOUTHERN LEA COUNTY-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD- MITCHELL- INCLUDING THE CITIES OF...EUNICE...JAL...LAMESA...GAIL...SNYDER... ANDREWS...STANTON...BIG SPRING...COLORADO CITY 1246 AM CST THU NOV 30 2006 /1146 PM MST WED NOV 29 2006/ ...SNOW ADVISORY IN EFFECT UNTIL 5 AM CST /4 AM MST/ EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM CST /4 AM MST/ EARLY THIS MORNING. LOOK FOR ONE TO THREE INCHES OF SNOW TO FALL BEFORE SUNRISE THURSDAY. STRONG NORTHERLY WINDS AROUND 20 TO 30 MPH WILL ALSO CAUSE AREAS OF BLOWING SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ NMZ027-028-TXZ258-301100- /O.EXT.KMAF.SN.Y.0001.061130T0700Z-061130T1100Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...GUADALUPE MOUNTAINS NP...PINE SPRINGS 1146 PM MST WED NOV 29 2006 ...SNOW ADVISORY NOW IN EFFECT UNTIL 4 AM MST THURSDAY... LOOK FOR ONE TO THREE INCHES OF SNOW TO FALL BEFORE SUNRISE THURSDAY. STRONG NORTHERLY WINDS AROUND 30 TO 45 MPH WILL ALSO CAUSE AREAS OF BLOWING SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
2 follow-up statements
000 WWUS44 KMAF 300938 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 338 AM CST THU NOV 30 2006 ...WINTER WEATHER TO CONTINUE ACROSS THE AREA THROUGH MID MORNING... .A STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER NEW MEXICO WILL MOVE SOUTHEAST ACROSS WEST TEXAS THIS MORNING. WITH THIS STORM SYSTEM NEAR PERIODS OF SNOW ALONG WITH SLEET AND ICE PELLETS ARE POSSIBLE THROUGH MID MORNING. SOME MODERATE TO HEAVY SNOW IS EXPECTED ACROSS SOUTHEAST NEW MEXICO...THE GUADALUPE MOUNTAINS... AND THE FAR NORTHWEST PERMIAN BASIN WITH LOCAL ACCUMULATIONS OF THREE TO FIVE INCHES OF SNOW POSSIBLE. ELSEWHERE ACROSS THE NORTH AND NORTHEAST PERMIAN BASIN SNOW AND ICE PELLETS ARE EXPECTED WITH ONE TO THREE INCHES POSSIBLE. TXZ048-052-053-301600- /O.CAN.KMAF.SN.Y.0001.000000T0000Z-061130T1100Z/ /O.NEW.KMAF.WW.Y.0001.061130T0938Z-061130T1600Z/ SCURRY-HOWARD-MITCHELL- INCLUDING THE CITIES OF...SNYDER...BIG SPRING...COLORADO CITY 338 AM CST THU NOV 30 2006 ...SNOW ADVISORY IS CANCELLED... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. THE SNOW ADVISORY HAS BEEN CANCELLED. ONE TO THREE INCHES OF SNOW AND OR SLEET AND ICE PELLETS IS POSSIBLE THROUGH 10 AM. NORTHERLY WINDS AROUND 20 MPH WILL ALSO CAUSE AREAS OF BLOWING SNOW. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR ICE PELLETS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ NMZ029-033-TXZ045-301600- /O.EXT.KMAF.WS.W.0001.000000T0000Z-061130T1600Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-GAINES- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...SEMINOLE 338 AM CST THU NOV 30 2006 /238 AM MST THU NOV 30 2006/ ...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING... THREE TO FIVE INCHES OF SNOWFALL IS POSSIBLE THROUGH 9 AM THIS MORNING. NORTHERLY WINDS AROUND 20 MPH WILL ALSO CAUSE AREAS OF BLOWING SNOW. MOST SNOW HAS FALLEN ACROSS NORTH LEA COUNTY. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...AND SLEET ARE POSSIBLE. BE PREPARED THE POSSIBILITY OF DIFFICULT TRAVEL. $$ NMZ027-028-034-TXZ046-047-050-051-258-301600- /O.EXT.KMAF.SN.Y.0001.000000T0000Z-061130T1600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- SOUTHERN LEA COUNTY-DAWSON-BORDEN-ANDREWS-MARTIN- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...EUNICE...JAL...LAMESA...GAIL...ANDREWS... STANTON...GUADALUPE MOUNTAINS NP...PINE SPRINGS 338 AM CST THU NOV 30 2006 /238 AM MST THU NOV 30 2006/ ...SNOW ADVISORY NOW IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING... ONE TO THREE INCHES OF SNOW IS POSSIBLE THROUGH 10 AM. NORTHERLY WINDS AROUND 20 MPH WILL ALSO CAUSE AREAS OF BLOWING SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS44 KMAF 301140 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 540 AM CST THU NOV 30 2006 ...WINTER WEATHER TO CONTINUE ACROSS THE AREA THROUGH MID MORNING WITH ICE ON INTERSTATE 20 NEAR BIG SPRING... .A STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER NEW MEXICO IS MOVING SOUTHEAST ACROSS WEST TEXAS THIS MORNING. WITH THIS STORM SYSTEM NEAR PERIODS OF SNOW ALONG WITH SLEET AND ICE PELLETS ARE POSSIBLE THROUGH MID MORNING. SOME MODERATE TO HEAVY SNOW IS EXPECTED ACROSS SOUTHEAST NEW MEXICO...THE GUADALUPE MOUNTAINS... AND THE FAR NORTHWEST PERMIAN BASIN WITH LOCAL ACCUMULATIONS OF THREE TO FIVE INCHES OF SNOW POSSIBLE. ELSEWHERE ACROSS THE NORTH AND NORTHEAST PERMIAN BASIN SNOW AND ICE PELLETS ARE EXPECTED WITH ONE TO THREE INCHES POSSIBLE. TXZ048-052-053-301600- /O.UPG.KMAF.WW.Y.0001.000000T0000Z-061130T1600Z/ /O.EXA.KMAF.WS.W.0001.000000T0000Z-061130T1600Z/ SCURRY-HOWARD-MITCHELL- INCLUDING THE CITIES OF...SNYDER...BIG SPRING...COLORADO CITY 540 AM CST THU NOV 30 2006 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM CST THIS MORNING... ...WINTER WEATHER ADVISORY NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. HOWARD COUNTY SHERIFFS OFFICE REPORTS ICE ON INTERSTATE 20 BETWEEN MILE MARKERS 165 AND 170 AND THE INTERSTATE NEAR BIG SPRING MAY HAVE TO BE CLOSED. ADDITIONAL PRECIPITATION...MOST LIKELY IN THE FORM OF SNOW...WILL MOVE ACROSS HOWARD...SCURRY...AND MITCHELL COUNTIES ADDING AS MUCH AS 2 INCHES OF ADDITIONAL SNOW. NORTHERLY WINDS AROUND 20 MPH WILL ALSO CAUSE AREAS OF BLOWING SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. TRAVEL IS VERY HAZARDOUS OR IMPOSSIBLE ON INTERSTATE 20 NEAR BIG SPRING. $$ NMZ029-033-TXZ045-301600- /O.CON.KMAF.WS.W.0001.000000T0000Z-061130T1600Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-GAINES- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...SEMINOLE 540 AM CST THU NOV 30 2006 /440 AM MST THU NOV 30 2006/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING... THREE TO FIVE INCHES OF SNOWFALL IS POSSIBLE THROUGH 9 AM THIS MORNING. NORTHERLY WINDS AROUND 20 MPH WILL ALSO CAUSE AREAS OF BLOWING SNOW. MOST SNOW HAS FALLEN ACROSS NORTH LEA COUNTY. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...AND SLEET ARE POSSIBLE. BE PREPARED THE POSSIBILITY OF DIFFICULT TRAVEL. $$ NMZ027-028-034-TXZ046-047-050-051-258-301600- /O.CON.KMAF.SN.Y.0001.000000T0000Z-061130T1600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- SOUTHERN LEA COUNTY-DAWSON-BORDEN-ANDREWS-MARTIN- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...EUNICE...JAL...LAMESA...GAIL...ANDREWS... STANTON...GUADALUPE MOUNTAINS NP...PINE SPRINGS 540 AM CST THU NOV 30 2006 /440 AM MST THU NOV 30 2006/ ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING... ONE TO THREE INCHES OF SNOW IS POSSIBLE THROUGH 10 AM. NORTHERLY WINDS AROUND 20 MPH WILL ALSO CAUSE AREAS OF BLOWING SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this winter storm warning went out at Nov 30, 12:17 AM CST, 29 minutes earlier.
Area forecast discussion, Nov 30, 12:17 AM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1217 AM CST THU NOV 30 2006
.UPDATE...
UPPER LOW CONTINUES TO DIG THROUGH NEW MEXICO LATE THIS EVENING...
MAYBE A BIT FURTHER SOUTH THAN THE LATEST MODEL DATA ARE INDICATING.
SEVERAL CONVECTIVE BANDS ORIENTED FROM NORTH TO SOUTH HAVE DEVELOPED
OUT AHEAD OF THE UPPER LOW...APPARENTLY DUE TO WAA IN THE MID LEVELS
AND INCOMING COLD POOL ALOFT. IR SATELLITE IMAGERY CONTINUES TO
SHOW COOLING TOPS TO THE SOUTH OF THE UPPER LOW...ALONG WITH
REGIONAL RADAR SHOWING A BAND OF PRECIPITATION EXTENDING FROM NEAR
ROSWELL SOUTHWEST TO NEAR EL PASO. THE KMAF 88D VWP INDICATING MID
LEVEL WINDS ARE BACKED MORE THAN MODELS WOULD HAVE ONE BELIEVE...SO
WAA MAY BE STRONGER THAN INDICATED.
WITH ALL THAT SAID...THINK THE SNOW WILL CONTINUE TO FALL...AT A
MODERATE CLIP AT TIMES...AS THE UPPER LOW SWINGS SOUTHEAST THROUGH
LATE TONIGHT. IT LOOKS AS THOUGH SNOWFALL AMOUNTS WILL BE MAXIMIZED
OVER NORTHERN AND CENTRAL LEA COUNTIES...AND OVER GAINES COUNTY IN
WEST TEXAS AS THIS OCCURS. ALSO WILL INCLUDE THE REST OF THE
NORTHERN TWO TIERS OF COUNTIES ACROSS THE NORTHERN CWA IN A SNOW
ADVISORY AS 1 TO 3 INCHES LOOKS LIKE A DECENT BET. WILL SEND AN
UPDATE SHORTLY FOR THESE CHANGES.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WINTER STORM WARNING FROM 11 PM MST THIS EVENING TO 4 AM MST
TODAY FOR THE FOLLOWING ZONES...CENTRAL LEA...NORTHERN LEA.
SNOW ADVISORY FROM 11 PM MST THIS EVENING TO 4 AM MST
TODAY FOR THE FOLLOWING ZONES...EDDY COUNTY PLAINS...
GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WARNING FROM 11 PM MST THIS EVENING TO 4 AM MST
THURSDAY FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
SNOW ADVISORY FROM MIDNIGHT TO 5 AM MST THURSDAY FOR
THE FOLLOWING ZONES...ANDREWS COUNTY...BORDEN COUNTY...
DAWSON COUNTY...GAINES COUNTY...GUADALUPE MOUNTAINS...
HOWARD COUNTY...MARTIN COUNTY...MITCHELL COUNTY...
SCURRY COUNTY.
&&
99/99Hazardous weather outlook, Nov 29, 9:58 PM CST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 958 PM CST WED NOV 29 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-301200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 958 PM CST WED NOV 29 2006 /858 PM MST WED NOV 29 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT PERIODS OF SNOW WILL ACCUMULATE ONE TO THREE INCHES OVERNIGHT ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND THE GUADALUPE MOUNTAINS OF SOUTHEAST NEW MEXICO AND WEST TEXAS. IN ADDITION AREAS OF BLOWING SNOW WILL REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES IN THESE LOCATIONS. NORTHEAST WINDS OF 30 TO 45 MPH CAN BE EXPECTED THROUGH GUADALUPE PASS. AN ARCTIC COLD FRONT WILL DROP SOUTH THROUGH THE FORECAST AREA OVERNIGHT...BRINGING WITH IT A SHARP DROP IN TEMPERATURES ON STRONG NORTHERLY WINDS. PERIODS OF LIGHT SNOW OR FLURRIES WILL DEVELOP ACROSS THE UPPER TRANS PECOS...THE PERMIAN BASIN...AND WESTERN LOW ROLLING PLAINS OF WEST TEXAS BY EARLY THURSDAY MORNING. ALTHOUGH THE WARM GROUND FROM RECENT UNSEASONABLY WARM TEMPERATURES WILL LIKELY MELT ANY INITIAL PRECIPITATION...FALLING TEMPERATURES WILL ALLOW FOR SLICK SPOTS TO FORM ON ROADWAYS BY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A HARD FREEZE IS EXPECTED ACROSS ALL AREAS FRIDAY MORNING WITH TEMPERATURES IN THE MID TEENS IN THE NORTH TO THE MID 20S ALONG THE RIO GRANDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Nov 29, 10:19 PM CST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1019 PM CST WED NOV 29 2006 NMZ034-TXZ045>048-050>053-057>063-067>070-074-075-300630- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS- INCLUDING THE CITIES OF...EUNICE...JAL...SEMINOLE...LAMESA... GAIL...SNYDER...ANDREWS...STANTON...BIG SPRING...COLORADO CITY... VAN HORN...PECOS...MENTONE...RED BLUFF LAKE...KERMIT...ODESSA... MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN... BIG LAKE...ALPINE...FORT STOCKTON 1019 PM CST WED NOV 29 2006 /919 PM MST WED NOV 29 2006/ ...LIGHT SNOW WILL BE POSSIBLE OVER MUCH OF SOUTHEAST NEW MEXICO AND WEST TEXAS TONIGHT... A STRONG COLD FRONT WILL MOVE SOUTH THROUGH WEST TEXAS TONIGHT... PUSHING ACROSS THE RIO GRANDE RIVER BEFORE DAYBREAK THURSDAY. THE COLDEST AIR OF THE SEASON WILL MOVE INTO THE AREA BEHIND THIS FRONT WITH TEMPERATURES AREAWIDE FALLING TO FREEZING OR BELOW BY THURSDAY MORNING. A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO SOUTHEAST NEW MEXICO OVERNIGHT WITH LIGHT SNOW DEVELOPING OVER SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS. AN INCH OR LESS OF SNOW ACCUMULATION WILL BE POSSIBLE GENERALLY ALONG AND SOUTH OF A GUADALUPE PASS TO HOBBS LINE. FURTHER SOUTH...A LIGHT DUSTING... IF ANY SNOWFALL IS EXPECTED TO FALL. THIS WOULD INCLUDE LOCATIONS GENERALLY ALONG AND SOUTH OF A MIDKIFF TO VALENTINE LINE.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 9:54 PM CST | High Wind Warning | MAF | 9 hr | |
| Nov 29, 9:56 PM CST | Snow Advisory | MAF | Andrews, Borden, Dawson, Howard, Martin, Mitchell and 1 more | 12 hr |
| Nov 30, 3:38 AM CST | Winter Weather Advisory | MAF | Howard, Mitchell, Scurry | 2 hr |
| Nov 30, 4:10 PM CST | Freeze Warning | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 17 hr |
Nearby
Winter Storm Warnings in Texas, 2006Winter Storm Warnings in New Mexico, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.